Document Detail


Analytical and numerical approaches to coexistence of strains in a two-strain SIS model with diffusion.
MedLine Citation:
PMID:  22873598     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
This article introduces a two-strain spatially explicit SIS epidemic model with space-dependent transmission parameters. We define reproduction numbers of the two strains, and show that the disease-free equilibrium will be globally stable if both reproduction numbers are below one. We also introduce the invasion numbers of the two strains which determine the ability of each strain to invade the single-strain equilibrium of the other strain. The main question that we address is whether the presence of spatial structure would allow the two strains to coexist, as the corresponding spatially homogeneous model leads to competitive exclusion. We show analytically that if both invasion numbers are larger than one, then there is a coexistence equilibrium. We devise a finite element numerical method to numerically confirm the stability of the coexistence equilibrium and investigate various competition scenarios between the strains. Finally, we show that the numerical scheme preserves the positive cone and converges of first order in the time variable and second order in the space variables.
Authors:
Necibe Tuncer; Maia Martcheva
Related Documents :
1708228 - Neutralizing epitopes of feline calicivirus.
7782778 - Antigenic analysis of nematode-transmissible and non-transmissible isolates of tobacco ...
17403048 - Molecular typing of leptospira spp. based on putative o-antigen polymerase gene (wzy), ...
7852558 - Epidemiologic investigation by macrorestriction analysis and by using monoclonal antibo...
23785398 - An o island 172 encoded rna helicase regulates the motility of escherichia coli o157:h7.
7011418 - Experimental evolution of propanediol oxidoreductase in escherichia coli. comparative a...
Publication Detail:
Type:  Journal Article     Date:  2011-09-21
Journal Detail:
Title:  Journal of biological dynamics     Volume:  6     ISSN:  1751-3766     ISO Abbreviation:  J Biol Dyn     Publication Date:  2012 Mar 
Date Detail:
Created Date:  2012-08-09     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101299725     Medline TA:  J Biol Dyn     Country:  England    
Other Details:
Languages:  eng     Pagination:  406-39     Citation Subset:  IM    
Affiliation:
a Department of Mathematics , University of Florida , 358 Little Hall, PO Box 118105 , Gainesville , FL , 32611-8105 , USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Evolutionary stability of ideal free nonlocal dispersal.
Next Document:  Complex behaviour in four species food-web model.